Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 72, NWS Miami, FL

June 23, 2008Glades County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 23, 2008, 2:44 PM EDT for Glades County, Hendry County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2008, 2:44 PM EDT (18:44 UTC)
Expired
Jun 23, 2008, 3:15 PM EDT
In force
31 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Glades County, FL, Hendry County, FL

The radar

The Melbourne radar (KMLB), 152 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1784 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 231845
SVRMFL
FLC043-051-231915-
/O.NEW.KMFL.SV.W.0072.080623T1844Z-080623T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
244 PM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GLADES COUNTY IN SOUTH FLORIDA.
  NORTHWESTERN HENDRY COUNTY IN SOUTH FLORIDA.

* UNTIL 315 PM EDT

* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LA
  BELLE...AND MOVING NORTHEAST AT 19 MPH. A SECOND SEVERE            
  THUNDERSTORM WAS LOCATED NEAR LEHIGH ACRES AND WILL MOVE INTO      
  WESTERN HENDRY COUNTY SHORTLY.

* THE STORM WILL AFFECT...
  LA BELLE...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2691 8110 2689 8111 2688 8109 2687 8109
      2686 8108 2685 8109 2684 8107 2665 8138
      2656 8156 2678 8155 2702 8119
TIME...MOT...LOC 1844Z 223DEG 17KT 2671 8147

$$

STRASSBERG
1 follow-up statement
000
WWUS52 KMFL 231907
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT MON JUN 23 2008

FLC043-051-231915-
/O.EXP.KMFL.SV.W.0072.000000T0000Z-080623T1915Z/
HENDRY FL-GLADES FL-
305 PM EDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GLADES AND
NORTHWESTERN HENDRY COUNTIES WILL EXPIRE AT 315 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. STRONG 
THUNDERSTORMS REMAIN IN THE AREA HOWEVER AND MAY PRODUCE GUSTY WINDS 
OF 40 TO 50 MPH AND SMALL HAIL ALONG WITH FREQUENT LIGHTNING.

LAT...LON 2691 8110 2689 8111 2688 8109 2687 8109
      2686 8108 2685 8109 2684 8107 2665 8138
      2656 8156 2678 8155 2702 8119
TIME...MOT...LOC 1905Z 223DEG 17KT 2678 8139

$$

STRASSBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:16 AM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 23, 10:16 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1016 AM EDT MON JUN 23 2008

.UPDATE...
WILL MAKE ESSENTIALLY NO CHANGES TO THE FIRST PERIOD FORECAST IN
THIS UPDATE...WITH A CONVECTIVE PATTERN SIMILAR TO RECENT DAYS
EXPECTED TO EVOLVE ACROSS THE FORECAST AREA ONCE AGAIN TODAY. DATA
FROM THE 12Z KMFL RAOB SUGGEST A NORTHEASTWARD STORM MOTION FOR
BOTH ACTIVITY DEVELOPING ALONG THE INLAND MOVING ATLANTIC COAST
SEA BREEZE...AS WELL AS GULF COAST SEA BREEZE ACTIVITY APPROACHING
FROM THE WEST COAST. HIGHEST POPS ARE ALREADY IN PLACE FROM THE
LAKE OKEECHOBEE REGION SOUTHEASTWARD TOWARD COASTAL BROWARD
COUNTY...AND SEE NO REASON TO MAKE CHANGES AT THIS TIME.
THERMODYNAMIC INSTABILITY PARAMETERS POINT TO A MODERATE THREAT
FOR WIND/HAIL WITH THE STRONGEST STORMS THIS AFTERNOON...AND THIS
HAS ALREADY BEEN ADDRESSED IN AN UPDATED HWOMFL. WILL MAKE MINOR
ADJUSTMENTS TO HOURLY TEMPERATURE/DEW POINT/SKY COVER GRIDS TO
BRING THEM IN LINE WITH CURRENT TRENDS. UPDATED PRODUCTS WILL BE
ISSUED SHORTLY.

70/DD

&&

.AVIATION DISCUSSION... /ISSUED 724 AM EDT MON JUN 23 2008/

AVIATION...
SHOWERS AND THUNDERSTORMS SHOULD DEVELOPED AGAIN LATE THIS MORNING
OVER THE INTERIOR AREAS AND PUSH NORTHEAST INTO THE EAST COAST
TAF SITES DURING THE AFTERNOON HOURS...DUE TO THE STEERING FLOW
FROM THE SOUTHWEST. SO WILL SHOW VCSH FOR THE EAST COAST TAF SITES
FROM 14Z AND 17Z...THAN VCTS FROM 17Z UNTIL 00Z...BEFORE GOING
BACK TO VCSH FROM 00Z UNTIL 02Z. APF TAF SITE WILL ONLY HAVE VCSH
FROM 13Z UNTIL 16Z...AS MOST OF THE ACTIVITY WILL BE EAST OF THE
APF TAF SITE AFTER 16Z.

THE VIS AND CEILINGS WILL REMAIN IN THE VFR CONDITIONS AT THIS
TIME FOR TODAY...DUE TO THE UNKNOWN TIME WHEN THE SHOWERS AND
THUNDERSTORMS WILL AFFECT THE EAST COAST TAF SITES. SO WILL ADMIN
THE EAST COAST TAF SITES LATER TODAY WHEN NEED BE FOR THE CEILINGS
AND VIS.

AVIATION...54/BNB

DISCUSSION... /ISSUED 512 AM EDT MON JUN 23 2008/

DISCUSSION...
LATEST SUITE OF GUIDANCE CONTINUES TO DOWNPLAY THE POTENTIAL FOR
CONVECTION TODAY...MAINLY FOR THE EASTERN HALF OF SOUTH FLORIDA.
BUT RECENT ANALYSIS INDICATES THAT THE POTENTIAL FOR ACTIVE
CONVECTION SHOULD CONTINUE TODAY ACROSS THE REGION...INCLUDING THE
EAST COAST METRO AREAS. FACTORS THAT WILL INFLUENCE POTENTIAL FOR
CONVECTION TODAY INCLUDE THE MID TO UPPER LEVEL TROUGH CENTERED IN
THE WESTERN GULF AND EXTENDING ACROSS THE FLORIDA PENINSULA...
PWATS FORECAST TO BE NEAR 1.8 INCHES...FORECAST SOUNDINGS INDICATE
THE CAPE IN THE AFTERNOON WILL BE FAVORABLE FOR CONVECTION AND 500
MB TEMPS SHOULD CONTINUE TO BE FAVORABLE. IN ADDITION...THE
ORIENTATION OF THE UPPER LEVEL TROUGH SHOULD ENHANCE AFTERNOON
UPPER LEVEL DIVERGENCE AND THERE APPEARS TO BE A WEAK MID TO UPPER
LEVEL SHORT WAVE IN THE EASTERN GULF WEST OF THE PENINSULA.
POTENTIAL FOR HEAVY RAIN REMAINS FAVORABLE AS STORM MOTION SHOULD
BE SLOW. THE VERTICAL WIND PROFILE...SOUTHEASTERLY AT LOW LEVELS
AND MORE WESTERLY MID TO UPPER LEVELS...SHOULD FAVOR CONVECTION IN
THE EARLY AFTERNOON IN THE INTERIOR AND AS THE DAY PROGRESSES
CONVECTION WILL START TO SHIFT MORE TO THE EASTERN HALF OF THE
PENINSULA. OVERALL...WENT ABOVE LATEST GUIDANCE FOR EASTERN HALF
OF PENINSULA FOR POPS FOR REASONS OUTLINED ABOVE.

GUIDANCE SUGGESTS THAT TUESDAY NIGHT INTO WEDNESDAY THE PRESSURE
GRADIENT WILL INCREASE ACROSS THE REGION. IN ADDITION...GUIDANCE
INDICATES THAT MOISTURE ASSOCIATED WITH A TROPICAL WAVE EAST OF
THE WINDWARD ISLANDS MAY APPROACH THE AREA BY MID-WEEK. THERE IS A
SURGE IN THE EASTERLIES IN THE VICINITY OF THE WAVE. GUIDANCE
INDICATED NUMEROUS SHOWERS POSSIBLE BY WEDNESDAY...BUT ONLY
FORECAST SCATTERED SHOWERS UNTIL TIMING BECOMES MORE CERTAIN AS
THERE WAS SOME DISAGREEMENT AMONG THE SUITE OF MODELS ABOUT WHEN
THE MOISTURE MAY PASS THROUGH THE REGION.

MARINE...
TUESDAY NIGHT INTO WEDNESDAY THE PRESSURE GRADIENT IS FORECAST TO
STRENGTHEN ACROSS THE LOCAL WATERS...WITH WINDS IN THE 10 TO 15
KNOT RANGE EXPECTED AND POSSIBLY EVEN 15 TO 20 KNOTS WITH
ASSOCIATED INCREASE IN LOCAL SEAS.

FIRE WEATHER...
NO FIRE WEATHER CONCERNS EXCEPT FOR POTENTIAL FOR CONVECTION TODAY
ACROSS EXISTING BURN AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  89  76  89  79 / 60 20 40 30
FORT LAUDERDALE  89  78  88  79 / 60 20 30 30
MIAMI            90  78  88  78 / 50 20 30 30
NAPLES           90  73  92  73 / 40 20 40 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Jun 23, 9:49 AM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
949 AM EDT MON JUN 23 2008

FLZ063-066>075-168-172>174-240145-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
949 AM EDT MON JUN 23 2008

...FEW STRONG TO SEVERE STORMS ESPECIALLY NORTHERN INTERIOR AND NORTHEAST AREAS TODAY...
...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY ACROSS SOUTH FLORIDA...
...POSSIBLE REDUCE VISIBILITIES EASTERN GLADES AND HENDRY COUNTIES LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MOST OF
NORTHERN INTERIOR AND NORTHEAST SECTIONS OF MAINLAND SOUTH FLORIDA ONCE
AGAIN THIS AFTERNOON, WITH SCATTERED THUNDERSTORMS OVER REST OF
SOUTH FLORIDA. THE PRIMARY HAZARD EXPECTED WITH THESE STORMS WILL
BE STRONG GUSTY WINDS...SMALL HAIL...FREQUENT TO EXCESSIVE
LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL.

WIND: THE STRONGEST STORMS TODAY COULD PRODUCE WIND GUSTS UP TO 60
MPH MAINLY OVER THE NORTHERN INTERIOR AND NORTHEAST AREAS OF SOUTH
FLORIDA, WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE.

HAIL: THE MID LEVELS OF THE ATMOSPHERE REMAINS COOL TODAY OVER
SOUTH FLORIDA. THIS WILL ALLOW FOR THE STRONGEST STORMS TO
PRODUCE HAIL UP TO PENNY SIZE MAINLY OVER THE NORTHERN INTERIOR
AND NORTHEAST AREAS OF SOUTH FLORIDA TODAY WHERE THE SEA BREEZES
AND LAKE BREEZE COLLIDE.

FLOODING: LIGHT SOUTHWESTERLY STEERING FLOW WILL RESULT IN A SLOW
MOVEMENT OF ANY STORM THAT DEVELOPS TODAY. THIS, IN TURN, WILL
RESULT IN LOCALLY HEAVY RAINFALL, LEADING TO PONDING OF WATER IN
POORLY DRAINED LOCATIONS.

VISIBILITY: A MIXTURE OF SMOKE AND FOG TO THE IMMEDIATE WEST OF
SMOLDERING WILDFIRES AROUND THE WESTERN EDGE OF LAKE OKEECHOBEE MAY
RESULT IN VISIBILITY REDUCTIONS TO ONE MILE OR LESS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ACROSS THE ENTIRE AREA AT LEAST THROUGH WEDNESDAY. LIGHTNING STRIKES
WILL BE THE PRIMARY HAZARD, WITH ORGANIZED SEVERE WEATHER NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY ESPECIALLY ACROSS THE
NORTHERN INTERIOR AND NORTHEAST AREAS OF SOUTH FLORIDA.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, Jun 23, 1:30 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EDT MON JUN 23 2008

FLZ067-068-168-231830-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
130 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST PALM BEACH COUNTY...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
MOVING NORTHEAST AT 6 MPH.

THIS STORM WILL AFFECT...

BOCA RATON EQUESTRIAN CENTER...
MORIKAMI PARK...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
VILLAGES OF ORIOLE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2639 8015 2641 8031 2660 8024 2658 8005
      2657 8005
TIME...MOT...LOC 1730Z 225DEG 5KT 2646 8021

BAXTER
Special weather statement, Jun 23, 2:12 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
212 PM EDT MON JUN 23 2008

FLZ067-068-072-168-172-231915-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
212 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST PALM BEACH AND
NORTHEAST BROWARD COUNTIES...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PARKLAND...MOVING NORTHEAST AT 9 MPH.

THIS STORM WILL AFFECT...

SANDALFOOT COVE...
SOUTH COUNTY REGIONAL PARK...
BOCA WEST...
FAU SOUTH CAMPUS...
MORIKAMI PARK...
VILLAGES OF ORIOLE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2639 8007 2639 8006 2639 8007 2634 8008
      2632 8013 2634 8024 2650 8021 2649 8005
TIME...MOT...LOC 1812Z 207DEG 8KT 2634 8018

BAXTER
Special weather statement, Jun 23, 2:14 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT MON JUN 23 2008

FLZ069-070-231900-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
214 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORM MOVING ACROSS WESTERN COLLIER COUNTY...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...MOVING NORTHEAST AT 13
MPH.

THIS STORM WILL AFFECT...

GOLDEN GATE ESTATES...
ORANGE TREE...
CORKSCREW SWAMP SANCTUARY...
BIG CORKSCREW ISLAND...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2632 8172 2632 8166 2638 8166 2643 8162
      2643 8157 2630 8139 2615 8165 2624 8175
TIME...MOT...LOC 1814Z 225DEG 12KT 2625 8164

STRASSBERG
Special weather statement, Jun 23, 2:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EDT MON JUN 23 2008

FLZ067-231930-
INLAND PALM BEACH COUNTY FL-
236 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORM MOVING ACROSS CENTRAL PALM BEACH COUNTY...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE
REFUGE...MOVING NORTH AT 8 MPH.

THIS STORM WILL AFFECT...

  RURAL CENTRAL PALM BEACH COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2665 8043 2664 8024 2647 8031 2647 8044
TIME...MOT...LOC 1836Z 189DEG 7KT 2650 8036

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:00 PM EDTSpecial Marine WarningMFL45 min
Jun 23, 12:37 PM EDTSpecial Marine WarningMFL26 min
Jun 23, 1:30 PM EDTSpecial Weather StatementMFLPalm Beach60 min
Jun 23, 2:12 PM EDTSpecial Weather StatementMFLPalm Beach63 min
Jun 23, 2:14 PM EDTSpecial Weather StatementMFLCollier46 min
Jun 23, 2:33 PM EDTSevere Thunderstorm WarningMFLBroward42 min
Jun 23, 2:36 PM EDTSpecial Weather StatementMFLPalm Beach54 min
Jun 23, 3:17 PM EDTSpecial Weather StatementMFLHendry28 min
Jun 23, 3:27 PM EDTSpecial Weather StatementMFLBroward33 min
Jun 23, 3:31 PM EDTSpecial Weather StatementMFLHendry44 min
Jun 23, 3:34 PM EDTSevere Thunderstorm WarningMFLBroward56 min
Jun 23, 3:44 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry61 min
Jun 23, 3:47 PM EDTSpecial Weather StatementMFLPalm Beach58 min
Jun 23, 3:54 PM EDTSpecial Weather StatementMFLGlades36 min
Jun 23, 4:10 PM EDTSpecial Weather StatementMFLCollier35 min
Jun 23, 4:13 PM EDTSpecial Weather StatementMFLGlades32 min
Jun 23, 4:14 PM EDTSpecial Weather StatementMFLMartin61 min
Jun 23, 4:15 PM EDTSpecial Marine WarningMFL90 min
Jun 23, 4:17 PM EDTSevere Thunderstorm WarningMFLCollier29 min
Jun 23, 4:19 PM EDTSevere Thunderstorm WarningMFLCollier, Glades, Hendry29 min
Jun 23, 4:27 PM EDTSevere Thunderstorm WarningMFLBroward63 min
Jun 23, 4:41 PM EDTSpecial Weather StatementMFLHendry34 min
Jun 23, 4:55 PM EDTSpecial Weather StatementMFLBroward65 min
Jun 23, 5:01 PM EDTSevere Thunderstorm WarningMFLPalm Beach59 min
Jun 23, 5:25 PM EDTSpecial Weather StatementMFLMonroe65 min
Jun 23, 5:34 PM EDTSpecial Marine WarningMFL41 min
Jun 23, 6:05 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade, Monroe23 min
Jun 23, 6:07 PM EDTSpecial Weather StatementMFLPalm Beach23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.